Hello acowboy. Most all sleeping drugs are used for the short term. Whatever the category of the drug, in as much as hypnotics when taken long term, fail eventually to help one get a sound nights sleep. It is the nature of the beast so to speak as there is no "cure" to date for insomnia and the various sleeping disorders that can attribute to sleeping. (I am in my eighties and an insomniac) and can certainly attest to the long term use of the various sleep aids. Regards pledge
Well, it depends on what sleeping pill that you are taking. If you are taking something that is highly addictive/habit forming, then that could be a problem because, after a year of taking it every night, you could have some pretty bad withdrawal if you try to stop taking it cold turkey without the help of a doctor or rehab.
This is a question that, if I were you, I would ask my doctor or pharmacist. They are the best ones to answer this question for you because they know the medication that you are on and they can tell you what it could do to you taking it for a year straight.
I hope everything works out.
Good Luck and take care!!
I have been taking estazolam, a benzo, for 9 years after developing cancer. I started at 2mg at bedtime and 4 years ago backed off to 1mg. Some of us just cannot sleep without a sleeping pill. Of course, you can become dependent on these meds, both psychologically and physically. The lower the dose and the longer you stay at that dose, the better. Treating insomnia is not a bad thing. Your body needs sleep.
I would think it depends on the sleeping pill. I have been on Trazodone for 6 years but I also weaned myself off and only use it when needed now. My dose was higher when I had a major depression but now very low dose because I'm going through menopause.
Hope this helps answer your question.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 3 answers
Posted 11 Jul 2013 • 1 answer
Posted 15 Oct 2013 • 2 answers
Posted 30 Jun 2016 • 1 answer
Posted 29 Sep 2016 • 1 answer